Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 203, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2008, 9:24 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 9:24 PM CDT (02:24 UTC)
- Expired
- Jun 21, 2008, 10:02 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220224 SVRLBF NEC089-183-220315- /O.NEW.KLBF.SV.W.0203.080622T0224Z-080622T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 924 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... NORTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1015 PM CDT * AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF EMMET TO 7 MILES NORTHWEST OF CHAMBERS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF ONEILL TO 17 MILES SOUTHWEST OF ONEILL...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHAMBERS BY 940 PM CDT... GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA BY 1010 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4195 9860 4224 9895 4253 9883 4232 9841 TIME...MOT...LOC 0224Z 318DEG 22KT 4237 9878 4225 9883 $$ KECK
2 follow-up statements
000 WWUS53 KLBF 220240 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 939 PM CDT SAT JUN 21 2008 NEC089-183-220315- /O.CON.KLBF.SV.W.0203.000000T0000Z-080622T0315Z/ WHEELER NE-HOLT NE- 939 PM CDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR CENTRAL HOLT AND NORTHWESTERN WHEELER COUNTIES... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 281 MILE MARKER 170 TO CHAMBERS...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF ONEILL TO 17 MILES SOUTH OF ONEILL...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA BY 1000 PM CDT... IF YOU ARE IN THE PATH OF THIS LINE OF STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4195 9860 4224 9895 4253 9883 4232 9841 TIME...MOT...LOC 0239Z 318DEG 22KT 4228 9866 4220 9870 $$ KECK
000 WWUS53 KLBF 220302 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM CDT SAT JUN 21 2008 NEC089-183-220310- /O.CAN.KLBF.SV.W.0203.000000T0000Z-080622T0315Z/ WHEELER NE-HOLT NE- 1000 PM CDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT AND NORTHWESTERN WHEELER COUNTIES IS CANCELLED... THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED WHILE MOVING SOUTHEAST WITH THE WARNING CANCELLED FOR CENTRAL HOLT AND NORTHWESTERN WHEELER COUNTIES. STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST NEAR 25 MPH AND CAPABLE OF PEA SIZE HAIL AND HEAVY RAIN. LAT...LON 4195 9860 4224 9895 4253 9883 4232 9841 TIME...MOT...LOC 0300Z 318DEG 22KT 4221 9858 4209 9863 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:48 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 2:48 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 PM CDT SAT JUN 21 2008
.SYNOPSIS...
SURFACE HIGH PRESSURE RIDGE AXIS EXTENDS SOUTHEAST FROM EAST
CENTRAL WYOMING THROUGH WRN KANSAS. A WEAK FRONT DRIFTING SOUTH
THROUGH THE CENTRAL SANDHILLS EARLY AFTN. CU FIELD BUILDING INVOF
FRONT WITH ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED.
&&
.DISCUSSION...
ONGOING ISOLATED TSRA WILL REMAIN FOCUSED NEAR SFC FRONT AND
GENERATED OUTFLOW BOUNDARIES WHICH SHOULD WASH OUT PRIOR TO 03Z
ALONG WITH WEAK DISTURBANCE WHICH WILL HAVE ALREADY EXITED INTO SERN
NEBR BY THEN.
SUNDAY/SUNDAY NIGHT...THE UPPER RIDGE ADVANCES EASTWARD AND FLATTENS
AS A STRONGER WAVE EXITS THE PAC NW AND MOVES ACROSS THE NRN
ROCKIES. SFC LOW PRESSURE DEEPENING ACROSS SERN WY AND ERN CO WILL
CAUSE WINDS IN WRN NEBR TO BACK TO THE EAST BY EARLY EVENING. THIS
WILL CAUSE SCATTERED THUNDERSTORMS DEVELOPING SUNDAY AFTN TO MOVE
INTO WRN NEBR DURING THE EVENING. A FEW OF THESE STORMS MAY BE
SEVERE DUE TO LEAD H7 WAVE AND MODERATE INSTABILITY WITH MUCAPES IN
LOWEST 1KM OF 1000 TO 2000J/KG. LACKING WILL BE WEAK DEEP LAYER
SHEAR OF 30KTS OR LESS WHICH WILL HINDER LONGEVITY OF ANY ONE STORM.
MONDAY/MONDAY NIGHT...A MORE ORGANIZED EVENT TO UNFOLD MONDAY
AFTN/EVENING. MUCAPES HIGH AOA 3000 J/KG BY 21Z SOUTH OF HIGHWAY 2.
DEEP LAYER SHEAR FAVORABLE AT 35-45KTS FOR SUPERCELL DEVELOPMENT.
THUS LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE DURING THE AFTN
AND EVENING.
TUESDAY/TUESDAY NIGHT...THUNDERSTORM CHANCES TO FALL TO A SLIGHT
CHANCE AS MAIN DISTURBANCE WILL HAVE PASSED EAST OF AREA MONDAY
NIGHT. STILL SOME WEAK INSTABILITY IN ZONAL FLOW ALOFT.
LONGER TERM DISCUSSION (WEDNESDAY THROUGH SATURDAY) RIDGE RUNNERS
PERSIST DAILY AS HIGHS REACH THE UPPER 80S EACH DAY. FEEL THAT
SEVERE POTENTIAL WILL BE LESS DUE TO WARMER AIR ALOFT FROM UPPER
RIDGE INFLUENCE AND WEAK WIND FIELDS AS WELL. LOCALLY HEAVY RAINFALL
WILL BE A GREATER CHANCE WITH AMPLE MOISTURE AVAILABLE FOR
CONVECTIVE COMPLEXES WHICH MAY FORM WITH A SLOW STORM MOTION.
&&
.AVIATION DISCUSSION...
A WEAK S/W TROUGH OVER THE DAKOTAS WILL MOVE SOUTHEAST TOWARD
EASTERN NEB SATURDAY AFTERNOON. THIS DISTURBANCE WILL INTERACT WITH
A MODERATELY UNSTABLE ATMOSPHERE AND AN AREA OF WEAK SFC CONVERGENCE
OVER NORTH CENTRAL NEB...RESULTING IN THUNDERSTORM DEVELOPMENT
THROUGH THE LATE AFTERNOON. SCT CLOUDINESS AT 9000 FT MAY OCCUR AT
KVTN...BUT AN ISOLATED THUNDERSTORM MAY DEVELOP CLOSE TO THE KLBF
TERMINAL AFTER 21Z. SIMILAR TO FRIDAY...THE PROBABILITY OF A STORM
PASSING OVER THE TERMINAL REMAINS LOW...THEREFORE DID NOT INCLUDE IN
THE LATEST TAF FCST. AFTER 00Z SUNDAY...A WEAK BOUNDARY WILL MOVE
SOUTH ACROSS THE REGION...CAUSING SFC WINDS TO BECOME VARIABLE AT
BOTH KVTN AND KLBF. STRENGTHENING LOW PRESSURE ALONG THE LEE OF THE
ROCKIES WILL THEN CAUSE WINDS TO BECOME EASTERLY BY LATE SUNDAY
MORNING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROBERG/GARNERHazardous weather outlook, Jun 21, 3:16 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SAT JUN 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-222030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT SAT JUN 21 2008 /216 PM MDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST LIKELY AREA FOR STORM FORMATION WILL BE ALONG AND SOUTH OF AN OSHKOSH TO THEDFORD TO SPENCER NEBRASKA LINE. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NEBRASKA ON SUNDAY AND MONDAY. A STATIONARY FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT OVER THE NEBRASKA PANHANDLE AND EASTERN WYOMING ON SUNDAY. THESE STORMS WILL THEN MOVE EAST INTO WESTERN NEBRASKA SUNDAY NIGHT. INSTABILITY AND VERTICAL WIND SHEAR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS. ON MONDAY...A SEASONALLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE ROCKIES...WITH THUNDERSTORMS AGAIN DEVELOPING FROM WYOMING INTO NORTHEAST COLORADO. DUE TO STRONG LOW LEVEL UPSLOPE WINDS VEERING AND INCREASING IN SPEED IN THE MID LEVELS OF THE ATMOSPHERE...SOME OF THE STORMS ON MONDAY MAY BE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Jun 21, 4:49 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 9 SW MASON CITY 41.13N 99.42W
06/21/2008 E0.75 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jun 21, 5:26 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL MOOREFIELD 40.69N 100.40W
06/21/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
TKECKLocal storm report, Jun 21, 5:48 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 1 S STOCKVILLE 40.52N 100.38W
06/21/2008 E0.75 INCH FRONTIER NE PUBLIC
&&
TKECKLocal storm report, Jun 21, 6:36 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 18 NE ONEILL 42.64N 98.40W
06/21/2008 E0.75 INCH HOLT NE PUBLIC
&&
BTAYLORLocal storm report, Jun 21, 6:51 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 17 ENE ONEILL 42.55N 98.34W
06/21/2008 E0.88 INCH HOLT NE PUBLIC
&&
BTAYLORLocal storm report, Jun 21, 7:06 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 12 NNE PAGE 42.56N 98.33W
06/21/2008 E0.88 INCH HOLT NE LAW ENFORCEMENT
&&
BTAYLORNearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.